MAUDE Adverse Event Report: ARTHREX, INC. DX SWIVELOCK, 3.5 X 13.5 MM; NON-DEGRADABLE FIXATION FASTENER

ARTHREX, INC. DX SWIVELOCK, 3.5 X 13.5 MM; NON-DEGRADABLE FIXATION FASTENER
Model Number DX SWIVELOCK, 3.5 X 13.5 MM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion, improper bone preparation and/or excessive force used when tensioning the sutures.
 
Event or Problem Description
On 2/11/2022, it was reported by a sales representative via phone that an ar-8990st fibertak was inserted into the patient but the anchor did not seat.Surgeon opened another fibertak and it worked perfectly.During the same procedure, an ar-2324bct-2 4.75 swivelock anchor broke off into the patient's bone when being inserter.Surgeon removed all broken fragments and opened another 4.75 swivelock, however, after removing the inserter, the anchor pulled out of implantation site.A third swivelock was opened to complete that portion of the procedure.Then, while using an ar-8979p dx swivelock, it unraveled from the inserter and pulled out.Surgeon was able to use another swivelock to complete the procedure.This was discovered during a lateral ankle stabilization procedure on (b)(6) 2022.No further issues has been reported.

Brand Name
DX SWIVELOCK, 3.5 X 13.5 MM
Common Device Name
NON-DEGRADABLE FIXATION FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19192115
Report Number1220246-2024-02461
Device Sequence Number15560077
Product Code MBI
UDI-Device Identifier00888867202900
UDI-Public00888867202900
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberDX SWIVELOCK, 3.5 X 13.5 MM
Device Catalogue NumberAR-8979P
Device Lot Number12878956
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown